One question--how could this doctor tell you that you definitively did NOT have autoimmune disease, when she hadn't yet tested you for it? Did she come up a with dx (or lack thereof) before you walked into her office? It sounds to me that you should be going to a rheumy, not a primary. Get a referral to one, if your insurance requires it, since they would be the specialists who treat TA/GC anyway. Don't know much about TA/GC, but your experience doesn't sound like a lot of fun.
Thanks for your comments Elcamino.
I'm not too happy with the treatment the doctor has given me. My tests for lupus, according to the doctor, and she did not elaborate, nor did she give me any reference range or value over the phone, therefore I don't know specifically what "normal" was. She told me "you do not have lupus, and you do not have Temporal arteritis, so you don't need to take the prednisone anymore".
I questioned her about the results of my blood work, sed rate, cbc, rbw, wbc, etc. Anemia was flagged as below the normal range, however my sed rate was normal. She said she didn't see anything in these tests that indicated lupus or temporal arteritis. I, of course, have continued my research on this, and have come up with some other facts. A normal sed rate does not rule out temporal arteritis, or lupus. In fact, a normal sed rate will often accompany these diseases in their early stage, making lupus difficult to diagnose. I do have many of the symptons. I am anemic, hair is falling out, aching joints and swollen hands, hip pain, gout in my big toe, kidney stones and infections, runny nose, canker sores in mouth and nose, occassional butterfly rash across cheeks, but not always (usually when exposed to heat), lethargy, gastrointestional (chrones-like symptons) flu like aching in arms and legs. And, thats just for the lupus symptons.
For the Temporal arteritis, my symptons are right on. pain in temple, eyeball swelling and pain, slight loss of vision (I could go blind if not treated), jaw pain, stiff jaw, and for the polymyalgia rheumatica which goes along with it, pain in my hips, neck, and shoulders.
The prednisone helps dramatically, and when I told the dr. this, she said she'd send me to opthomology and they would consult with me whether they should do a biopsy of the temporal artery. I thought that would be a given!
I went off the prednisone yesterday, by late last night my temple ached, my eyeball was beginning to swell, my hips hurts, stiff jaw, and I had aching in my legs. So, at midnight, I took a pred. along with a sleeping pill and pain killer. I awoke this morning feeling horrible, but the pain was gone, except for the aching in my legs.
I'm about to search for another doctor.!
Yes Erin, you are right about the meds. helping and that should be a clue to the doc.
The prednisone makes me feel so depressed. I cry all the time, and the fact that my doctor is sluffing me off, really doesn't help.
Tomorrow I see the Opthomologist, maybe I can find some answers there?????
Post Edited (Marius123) : 12/29/2006 5:04:17 PM (GMT-7)